Alert archive / Minnesota / Red Flag Warnings in 2012

Red Flag Warning 8, NWS Aberdeen, SD

April 7, 2012Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this red flag warning at Apr 7, 2012, 3:35 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Apr 7, 2012, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2012, 3:35 AM CDT (08:35 UTC)
In effect from
Apr 7, 2012, 1:00 PM CDT
Expired
Apr 7, 2012, 8:00 PM CDT
In force
7 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN

The radar

The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2658 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WWUS83 KABR 070835
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
335 AM CDT SAT APR 7 2012

...CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF CENTRAL AND
NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON...

.A COLD FRONT WILL MOVE ACROSS EASTERN SOUTH DAKOTA EARLY THIS
MORNING. BEHIND THE COLD FRONT...STRONG WEST TO NORTHWEST WINDS WILL
DEVELOP OVER THE MISSOURI RIVER VALLEY BY SUNRISE...AND ACROSS THE
REMAINDER OF NORTHEASTERN SOUTH DAKOTA AND WEST-CENTRAL MINNESOTA
AROUND 10 AM CDT. MUCH DRIER AIR MOVING INTO THE AREA WILL RESULT
IN RELATIVE HUMIDITY VALUES DROPPING AT OR BELOW 20 PERCENT IN
MANY AREAS. FUELS ARE STILL VERY DRY ACROSS THE AREA...SO THE
COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL SET THE
STAGE FOR CRITICAL FIRE WEATHER CONDITIONS.

MNZ039-046-SDZ267>273-071645-
/O.UPG.KABR.FW.A.0005.120407T1800Z-120408T0100Z/
/O.NEW.KABR.FW.W.0008.120407T1800Z-120408T0100Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE-
UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER-
PRAIRIE COTEAU-RED RIVER VALLEY-
335 AM CDT SAT APR 7 2012 /235 AM MDT SAT APR 7 2012/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268...
269...270...271...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 
  271...272 AND 273.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...TALL VEGETATION IS STILL DORMANT OR DEAD. THEREFORE 
  FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR 
  WITH LONG RANGE SPOTTING AND RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MF
3 follow-up statements
256 
WWUS83 KABR 071544
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1044 AM CDT SAT APR 7 2012

...CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF CENTRAL AND
NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS
AFTERNOON...

STRONG WEST TO NORTHWEST WINDS ARE DEVELOPING ACROSS THE
REGION...BRINGING MUCH DRIER AIR INTO THE WARNING AREA. RELATIVE
HUMIDITY VALUES WILL BE DROPPING TO 25 PERCENT OR LOWER TODAY AS
A RESULT. FUELS ARE STILL VERY DRY ACROSS THE AREA...SO THE
COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL SET THE
STAGE FOR CRITICAL FIRE WEATHER CONDITIONS.

MNZ039-046-SDZ267>273-072345-
/O.CON.KABR.FW.W.0008.120407T1800Z-120408T0100Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE-
UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER-
PRAIRIE COTEAU-RED RIVER VALLEY-
1044 AM CDT SAT APR 7 2012 /944 AM MDT SAT APR 7 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 039...046...267...268...269...270...271...272 AND 273...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 
  271...272 AND 273.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...TALL VEGETATION IS STILL DORMANT OR DEAD. THEREFORE 
  FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR 
  WITH LONG RANGE SPOTTING AND RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

DORN
622 
WWUS83 KABR 071943
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
243 PM CDT SAT APR 7 2012

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS ALL OF CENTRAL
AND NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS
AFTERNOON...

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN SUNDAY...

STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE REGION
THIS AFTERNOON INTO EARLY THIS EVENING. THE COMBINATION OF LOW
RELATIVE HUMIDITY VALUES...VERY DRY FUELS AND STRONG GUSTY WINDS
WILL CONTINUE THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS INTO
EARLY THIS EVENING. THEN...LOOK FOR THIS SAME SET UP ON SUNDAY
AFTERNOON...WITH JUST SLIGHTLY LIGHTER WIND SPEEDS.

MNZ039-046-SDZ267>273-080345-
/O.NEW.KABR.FW.A.0006.120408T1800Z-120409T0100Z/
/O.CON.KABR.FW.W.0008.000000T0000Z-120408T0100Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE-
UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER-
PRAIRIE COTEAU-RED RIVER VALLEY-
243 PM CDT SAT APR 7 2012 /143 PM MDT SAT APR 7 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 039...046...267...268...269...270...271...272 AND 273...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 039...046...267...268...269...270...271...272 AND
273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE RED FLAG
WARNING IN EFFECT NOW...REMAINS IN EFFECT THROUGH EARLY THIS
EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 
  271...272 AND 273.

* WINDS THROUGH THIS EVENING...NORTHWEST 25 TO 35 MPH WITH GUSTS
  UP TO 45 MPH. WINDS SUNDAY AFTERNOON...NORTHWEST 15 TO 25 MPH
  WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY THROUGH THIS EVENING...AS LOW AS 18 PERCENT.
  RELATIVE HUMIDITY SUNDAY AFTERNOON...AS LOW AS 19 PERCENT.

* IMPACTS...TALL VEGETATION IS STILL DORMANT OR DEAD. THEREFORE 
  FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR 
  WITH LONG RANGE SPOTTING AND RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

DORN
309 
WWUS83 KABR 080104
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
804 PM CDT SAT APR 7 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY...

STRONG WEST TO NORTHWEST WINDS WILL DEVELOP BY MIDDAY SUNDAY
ACROSS THE REGION. THE COMBINATION OF LOW RELATIVE HUMIDITY
VALUES...VERY DRY FUELS AND GUSTY WINDS WILL ALLOW FOR A
REDEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON
AND INTO EARLY SUNDAY EVENING.

MNZ039-046-SDZ267>273-081100-
/O.EXP.KABR.FW.W.0008.000000T0000Z-120408T0100Z/
/O.CON.KABR.FW.A.0006.120408T1800Z-120409T0100Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE-
UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER-
PRAIRIE COTEAU-RED RIVER VALLEY-
804 PM CDT SAT APR 7 2012 /704 PM MDT SAT APR 7 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 039...046...267...268...269...270...271...
272 AND 273...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268...269...
270...271...272 AND 273...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 
  271...272 AND 273.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...TALL VEGETATION IS STILL DORMANT OR DEAD. THEREFORE 
  FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR 
  WITH LONG RANGE SPOTTING AND RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

PARKIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Apr 7, 1:03 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 7, 1:03 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
103 AM CDT SAT APR 7 2012

.UPDATE...

UPDATED AVIATION DISCUSSION BELOW FOR 06Z TAFS.

LET BOTH THE WIND ADVISORY AND THE RED FLAG WARNING EXPIRE THIS
EVENING. WINDS HAVE DIMINISHED WITH SUNSET. HOWEVER THEY ARE
EXPECTED TO INCREASE AGAIN BEHIND THE COLD FRONT TOMORROW OUT OF
THE WEST. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TOMORROW
AFTERNOON WITH DRY CONDITIONS EXPECTED TO CONTINUE. CURRENTLY
THERE IS A BROKEN LINE OF SHOWERS ACROSS WEST RIVER COUNTIES FROM
CORSON TO STANLEY. THESE WILL CONTINUE TO DISSIPATE AND BREAK
APART OVER THE NEXT COUPLE OF HOURS.

&&

.PREVIOUS DISCUSSION...

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
MAIN FORECAST CHALLENGE WILL BE PRECIPITATION CHANCES
TONIGHT...AND WINDS AND FIRE CONDITIONS ON SATURDAY.

AN UPPER LEVEL SHORTWAVE TROUGH WILL TRACK ACROSS THE AREA TONIGHT
AND SATURDAY...THEN PUSHES NORTH OF THE STATE...LEAVING NEARLY
ZONAL FLOW IN ITS PLACE SATURDAY NIGHT. THE FLOW BECOMES
NORTHWESTERLY ON SUNDAY AHEAD OF A RIDGE BUILDING OVER THE ROCKIES
AND REMAINS THAT WAY THROUGH THE END OF THE PERIOD.

THE REGION CURRENTLY SITS BETWEEN HIGH PRESSURE TO THE EAST AND AN
ELONGATED LOW PRESSURE SYSTEM OVER THE LEE OF THE ROCKIES. MOST
LOCATIONS IN THE WESTERN AND CENTRAL CWA HAVE REACHED OR COME VERY
CLOSE TO REACHING WIND ADVISORY CRITERIA TODAY. AS THE FRONTAL
BOUNDARY TRACKS ACROSS THE AREA OVERNIGHT...SHOULD SEE WINDS
SLACKEN OFF ENOUGH TO NOT WARRANT A HEADLINE. MODELS ARE FAIRLY
CONSISTENT THAT A FEW SHOWERS MAY REACH THE WESTERN CWA WITH
FRONTAL PASSAGE...BUT THE CENTRAL AND EAST ARE LIKELY TO REMAIN
DRY. THEREFORE...HAVE LOWERED OR REMOVED POPS IN THOSE AREAS FOR
TONIGHT AND SATURDAY. CAA DEVELOPS BEHIND THE EXITING FRONT ON
SATURDAY THAT WINDS SPEEDS OF 25 TO 40 MPH LOOK POSSIBLE
AGAIN...EXCEPT OUT OF A WEST TO NORTHWESTERLY DIRECTION. WILL ALSO
SEE SOME DRIER AIR MOVE IN WITH RELATIVE HUMIDITY VALUES FALLING
INTO THE 20 TO 30 PERCENT RANGE...WITH THE LOWEST VALUES OVER THE
WESTERN AND CENTRAL CWA. FOR NOW...WILL GO AHEAD AND ISSUE A FIRE
WEATHER WATCH FOR THOSE AREAS...WITH THAT PRODUCT COVERING THE
STRONG WINDS AND LET THE MIDNIGHT SHIFT DECIDE IF SEPARATE WIND
HEADLINES WILL BE NEEDED. HIGH PRESSURE SETTLES IN OVER THE AREA
SATURDAY NIGHT AND REMAINS DOMINANT THROUGH THE END OF THE
PERIOD...KEEPING CONDITIONS DRY AND SOMEWHAT COOLER.

TEMPERATURES WILL REMAIN MILD OVERNIGHT WITH WINDS STAYING IN THE
BREEZY RANGE...THEN WILL BEGIN TO SEE A BIT OF A COOL DOWN AFTER
THE COLD FRONT MOVES THROUGH ON SATURDAY. H85 TEMPS FALL BELOW
ZERO ACROSS PARTS OF THE AREA ON SATURDAY. EVEN COOLER AIR MOVES
IN TOWARD THE END OF THE PERIOD AS H85 TEMPS FALL INTO THE -9 TO
-1 DEGREE RANGE LATE SUNDAY NIGHT.

.LONG TERM...MONDAY THROUGH THURSDAY
MAIN FORECAST PROBLEMS IN THE EXTENDED CONTINUE TO REVOLVE AROUND
THE POTENTIAL FOR A FREEZE MONDAY NIGHT THROUGH WEDNESDAY
NIGHT...ALONG WITH PRECIP CHANCES LATE IN THE PERIOD.

MONDAY NIGHT THROUGH WEDNESDAY NIGHT...THE POTENT S/W TROUGH
MOVING THROUGH THE NORTHERN PLAINS THIS EVENING WILL EVENTUALLY
MERGE WITH THE LONGWAVE TROUGH ANCHORED IN THE NORTHEASTERN
US/HUDSON BAY REGION. A FURTHER AMPLIFICATION OF THIS TROUGH WILL
LIKELY OCCUR THROUGH THE FORECAST PERIOD WHICH WILL EFFECTIVELY
AMPLIFY FLOW ACROSS THE CONUS AS A WHOLE. THIS WILL BE FURTHER
ACCENTUATED BY ENERGY DIGGING SOUTHEASTWARD FROM THE ALEUTIAN
ISLANDS. THE RESULT WILL BE A LARGELY MERIDIONAL COMPONENT TO THE
FLOW THROUGH THE EXTENDED PERIOD.

WITH REGARD TO TEMPERATURES...CONFIDENCE IS GROWING THAT FREEZING
OR BELOW FREEZING LOW TEMPERATURES WILL BE EXPERIENCED ACROSS
MUCH OF THE FORECAST AREA MONDAY NIGHT THROUGH WEDNESDAY NIGHT. AS
THE EASTERN CONUS TROUGH AMPLIFIES...DRY W/NW FLOW WILL TAP THE
RESERVE OF RELATIVELY COLD AIR...COMPARED TO WHAT HAS BEEN
EXPERIENCED OF LATE...AND ADVECT IT INTO THE NORTHERN PLAINS. 850
TEMPS ARE STILL PROGGED TO BE BELOW 0 C...POSSIBLY AS COLD AS -5
C...DURING THE PERIOD. THIS ALONG WITH RADIATIONAL COOLING SHOULD
ALLOW LOWS TO BOTTOM OUT IN THE MID TO UPPER 20S MONDAY THROUGH
WEDNESDAY NIGHT...WITH THE COLDEST NIGHT POSSIBLY BEING TUESDAY.
FREEZE WATCHES/WARNINGS WILL LIKELY HAVE TO BE CONSIDERED FOR THIS
TIME FRAME.

FOR THURSDAY THROUGH THE REMAINDER OF THE EXTENDED...FORECAST
CONFIDENCE DRASTICALLY DECREASES. WHILE BOTH THE GFS AND ECMWF
BOTH FEATURE A LONG WAVE TROUGH INFLUENCING THE
FORECAST...AGREEMENT BETWEEN THEM IS POOR AT BEST. THE GFS
FORECASTS A MUCH MORE NORTHERLY AND PROGRESSIVE SYSTEM THAN DOES
THE EURO WHICH WOULD HAVE IMPLICATIONS ON ALL FACETS OF THE
FORECAST. RELIED MORE ON THE GFS SOLUTION HOWEVER...THAT BEING
SAID...DID NOT STRAY FROM ALL-BLEND FOR POPS OR TEMPS DURING THIS
PERIOD AS DETAILS ARE RATHER MUDDY ATTM. CURRENT FORECAST CALLS
FOR POPS MOVING INTO THE SOUTHWEST CWA BEGINNING IN EARNEST BY 00Z
THURSDAY AND SPREADING ACROSS THE ENTIRE CWA OVERNIGHT AND INTO
THE DAY ON THURSDAY. WILL LEAVE TO LATER FORECAST SHIFTS TO REFINE
THIS SCENARIO AS DETAILS BECOME MORE TRANSPARENT. TEMPS DURING
THIS PERIOD WILL FALL MUCH CLOSER TO NORMAL CLIMATOLOGICAL VALUES.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

BKN/OVC VFR CIGS...ALONG WITH AREAS OF MVFR CIGS WILL MOVE ACROSS
THE TAF SITES THRU OVERNIGHT PERIOD. A COLD FRONT WILL ALSO TRACK
EAST ACROSS THE AREA BRINGING GUSTY WEST TO NORTHWEST WINDS. BY
EARLY MORNING AND THRU THE AFTERNOON...SUSTAINED WINDS FROM 25 TO
33 KNOTS WITH GUSTS FROM 40 TO 45 KNOTS WILL SPREAD EAST OVER THE
AREA. WINDS WILL BEGIN TO SUBSIDE SHORTLY AFTER SUNSET...WITH VFR
CONDITIONS PREVAILING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON
     THROUGH THIS EVENING FOR LOWER BAD RIVER-MISSOURI COTEAU-
     PRAIRIE COTEAU-RED RIVER VALLEY-UPPER CHEYENNE-UPPER JAMES
     RIVER-UPPER MISSOURI COTEAU.

MN...FIRE WEATHER WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THIS
     EVENING FOR BIG STONE-TRAVERSE.

&&

UPDATE...WISE
SHORT TERM...PARKIN
LONG TERM...DORN
AVIATION...TMT

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 6, 5:37 AM CDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
537 AM CDT FRI APR 6 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-071045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
537 AM CDT FRI APR 6 2012 /437 AM MDT FRI APR 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH WINDS WILL DEVELOP ACROSS THE AREA TODAY...WITH THE
STRONGEST SPEEDS EXPECTED ACROSS CENTRAL SOUTH DAKOTA WHERE A WIND
ADVISORY IS IN EFFECT. VERY HIGH TO EXTREME FIRE DANGER WILL ALSO
EXIST THIS AFTERNOON DUE TO THE COMBINATION OF STRONG WINDS...LOW
HUMIDITY AND DRY FUELS. THE MOST CRITICAL CONDITIONS ARE EXPECTED
ACROSS FAR EASTERN SOUTH DAKOTA INTO WESTERN MINNESOTA.

A CHANCE FOR THUNDERSTORMS EXISTS LATE THIS AFTERNOON INTO THE
EVENING ACROSS CENTRAL SOUTH DAKOTA. A FEW STORMS COULD BE ON THE
STRONG SIDE WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY HIGH TO EXTREME FIRE DANGER WILL OCCUR ON SATURDAY AND SUNDAY
AS STRONG WINDS AND DRY AIR PERSIST ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:32 AM CDTWind AdvisoryABRBig Stone, Traverse16 hr
Apr 7, 2:43 PM CDTFire Weather WatchABRBig Stone, Traverse13 hr

Nearby

Red Flag Warnings in Minnesota, 2012Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.